MAUDE Adverse Event Report: COVIDIEN SILCON THORACIC CATH 32FR; CATHETER, VENTRICULAR, GENERAL & PLASTIC SURGERY

COVIDIEN SILCON THORACIC CATH 32FR; CATHETER, VENTRICULAR, GENERAL & PLASTIC SURGERY
Model Number 8888572560
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the drain used in thoracic surgery broke at its end when pulled from the plastic tube package for use in the patient.The drain end remained with the clamp that was used to pull it out.The health care provider used another drain and there was no consequence to the patient or delay in the procedure.
 
Additional Manufacturer Narrative
The device history record review of the reported lot number shows evidence that the product was released according to all established procedures and qa documentation.One used sample was received outside of the original package.A visual inspection was performed, and it appears that one of the edges of the silicone catheter was broken and the piece was cut by a sharp instrument causing it to bend and break.The same cut was detected below the original cut as well.The reported condition will be treated as not related to manufacturing since the tensile test passed according to specification.No corrective actions will apply.This complaint will be closed with no further action and will be used for tracking and trending purposes.
 
Event or Problem Description
The customer states the tubing broke while being inserted.The tube appeared intact when it was pulled from the plastic packaging and the health care provider proceeded to insert the tube into the patient when the part of the tube that was clamped, broke off and remained in the clamp.A new tube was used and there was no harm to the patient.

Brand Name
SILCON THORACIC CATH 32FR
Common Device Name
CATHETER, VENTRICULAR, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key8781283
Report Number1282497-2019-08554
Device Sequence Number13962670
Product Code GBS
UDI-Device Identifier10884521025479
UDI-Public10884521025479
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888572560
Device Catalogue Number8888572560
Device Lot Number183550275
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer06/18/2019
06/18/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date07/11/2019
11/18/2019
Patient Sequence Number1